Thunderstorm Wind, Lucas
- When
- July 18, 2:11 PM EST
- Where
- Lucas County, Waterville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -83.730
Several large trees limbers were blown down.
Isolated severe thunderstorms produced wind damage in Ashland and Lucas Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Isolated severe thunderstorms produced wind damage in Ashland and Lucas Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 18, 12:40 PM EST, 1 hour 31 minutes earlier.
Area Forecast Discussion
National Weather Service Cleveland OH
140 PM EDT Thu Jul 18 2019
.SYNOPSIS...
High pressure will ridge northward from the southeastern United
States today then remain nearly stationary through Saturday. A
cold front will slide southeast across the region Saturday night
with a reinforcing surge of cooler air arriving Sunday night. High
pressure will build south toward the area early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As expected, showers and thunderstorms continue their track east
toward the area. A couple cells developed over Lake Erie west of
the islands and a few others in western Ohio. So, activity will
continue to push east and southeast. Will continue with chance
pops over the west through the evening hours.
Previous Discussion...
Increasing heat remains the main story for this forecast. All
locations will warm today with NW Ohio being the hottest.
Western areas will only hit heat advisory levels (Heat indices
100-104) today but the cumulative impacts of the heat will begin
this afternoon and continue into Saturday. The elevated
afternoon heat indices will reach into the heat warning
criteria (greater than 105) on Friday and Saturday with a few
locations seeing 110 or higher for a few hours across the west.
So these high heat indices combined with lows above 75 degrees
will cause a cumulative impact on the region through Saturday.
This is the reason we hoisted the warning for NW Ohio starting
today.
It will be very warm to hot elsewhere today but the extreme heat
likely wont arrive until Friday into Saturday. So we will
continue with the excessive heat watch for now. There is some
uncertainty about the highest heat index values across the
region with convective debris cloudiness moving over the region
from the west. There are also some low chances that some thunder
could move into NW Ohio or maybe even across Lake Erie into NW
PA early Friday morning. Outflow from this convection combined
with a lake boundary that will be along the lakeshore from Lake
County to Erie County, PA may generate enough low level
convergence to produce isolated/scattered thunderstorms. Did
not go widespread with the thunderstorm chances since 5H
heights are at least 591 dm across the region. This typically
greatly reduces the convective coverage and may be enough to
keep it from developing. If thunderstorms can develop they will
have the potential to produce strong winds and maybe some small
hail, especially on Friday across NW PA.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
The upper level ridge and heat wave will be in full force going into
Saturday. The center of the heat wave will be over the Ohio River
Valley region. Overnight low temperatures Friday night into Saturday
morning will be near record high minimums for the date. Some
locations will remain in the upper 70s to near 80 for overnight low
temperatures, especially around urban areas. A frontal boundary will
start drifting southward across the Upper Great Lakes region on
Saturday. We may see a few more clouds and a slight chance for a
shower or storm along our northern areas. But only a lucky few may
see a cooling spot rain shower. The main story will still be the
dangerous heat wave Saturday. Afternoon temperatures will top out in
the middle 90s again with heat indices between 100 to 110.
The ridge starts to break down Saturday night into Sunday. We will
see that frontal boundary make progress moving southward. Widespread
showers and storms are likely Sunday into Sunday night. Temperatures
will still be warm ahead of the front but more typical warmth. We
will have to keep an eye out for a few stronger to severe storms
possible Sunday afternoon and evening.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A big weather pattern change is heading our way for the early and
middle of next week. A big amplified weather pattern sets up with a
large ridge in the western U.S. and a deep trough develops over the
Great Lakes region. We will see a refreshing northerly flow with
cooler and drier weather coming down from Canada. Some clouds and a
few showers may still be around early on Monday before the drier
airmass moves in. We will see dewpoints drop into the lower 50s and
be very comfortable. Overnight low temperatures will be in the 50s
to around 60. Afternoon high temperatures will be in the middle 70s
to lower 80s. We will be able to give the A.C. a break and open the
windows!
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
A cluster of showers and thunderstorms continue to move east-
southeast toward the area with some new development out ahead of
the main area. Visibilities will be reduced to a mile or so in
the heavy downpours if the cells pass right over Toledo and
Findlay with ceilings around 2500 feet in the CB. Not expecting
the rest of the TAF sites being affected by the storms at this
time but will be monitoring for eastward progression. Generally
VFR conditions expected overnight into tomorrow morning. Winds
will be increasing out of the southwest at 10 to 20 knots
tomorrow as gradient begins to tighten up a bit in the warm
southwest flow.
OUTLOOK...Non-VFR possible in showers and thunderstorms
Friday evening and again Saturday night through Monday.
&&
.MARINE...
Weak high pressure over the lake this morning is giving us light and
variable winds. Southerly winds 5 to 10 knots will return later today
and tonight. Southwesterly winds 10 to 20 knots will be over the
lake on Friday and we may get close to a Small Craft Advisory due to
wind speeds. Southwesterly winds 10 to 15 knots will continue into
Saturday ahead of an advancing cold front. Winds on Sunday may be
somewhat erratic and changing with a frontal boundary slowly moving
across the lake as well as interacting surface boundaries from
convection. A stronger high pressure system moves in for Monday
through early next week with a northerly flow over the lake 10 to 20
knots. We may see a day or two early next week with Small Craft
Advisory conditions with higher wind speeds and higher waves near
the north facing lakeshore.
&&
.CLIMATE...
It will be hot over the next 3 days but most of the records
will be tough to reach. Here is a list of the Record Highs
and the Warmest minimum temperature today through Saturday.
Location Today Friday Saturday
Canton/Akron 96 in 1930 98 in 1930 100 in 1980
79 in 2013 78 in 1930
Cleveland 96 in 1878 95 in 1930* 98 in 1930
79 in 1930* 78 in 1926*
Erie 94 in 1968 93 in 1946 93 in 1926
77 in 1930 78 in 1987*
Mansfield 96 in 1942 100 in 1930 102 in 1930
78 in 1977 79 in 1977
Toledo 97 in 1942 102 in 1930 102 in 1930
77 in 1930* 76 in 1934*
Youngstown 98 in 1942 98 in 1942 95 in 1991
76 in 1942* 75 in 1977*
* Records that may be exceeded
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Watch from Friday afternoon through Saturday
evening for OHZ009>011-019>023-029>033-038-047.
Excessive Heat Warning until 8 PM EDT Saturday for OHZ003-
006>008-017-018-027-028-036-037.
PA...None.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...Lombardy/MM
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Lombardy
MARINE...Griffin
CLIMATE...Hazardous Weather Outlook National Weather Service Cleveland OH 340 AM EDT Thu Jul 18 2019 OHZ009>011-019>023-029>033-038-047-190745- Erie-Lorain-Cuyahoga-Huron-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Holmes-Knox- 340 AM EDT Thu Jul 18 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-028-036-037-190745- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Morrow- 340 AM EDT Thu Jul 18 2019 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-089-PAZ001>003-190745- Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 340 AM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hot and humid conditions will develop Friday into Saturday with heat index values around 100 degrees possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-190745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 340 AM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Cleveland OH
248 PM EDT Thu Jul 18 2019
OHZ003-006-181945-
Wood-Lucas-
248 PM EDT Thu Jul 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOOD AND LUCAS
COUNTIES...
At 248 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milan to near Holgate. Movement was
east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Bowling Green, Fostoria, Swanton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, North Baltimore,
Holland, Weston, Maumee, Ottawa Hills, Walbridge, Pemberville,
Millbury, Haskins and Luckey.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4172 8388 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4169 8344 4170 8344
4169 8343 4170 8334 4162 8337 4162 8342
4117 8342 4117 8388
TIME...MOT...LOC 1848Z 291DEG 30KT 4204 8376 4118 8408
OudemanThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several large trees limbers were blown down.
Numerous trees were blown down near the intersection of Highway 224 and State Route 60.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845079, 845077.